Alert archive / Wisconsin / Frost Advisories in 2013

Frost Advisory 2, NWS Milwaukee, WI

May 23, 201310 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at May 23, 2013, 9:04 PM CDT for 10 counties in Wisconsin. It took effect at May 24, 2013, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 23, 2013, 9:04 PM CDT (02:04 UTC)
In effect from
May 24, 2013, 1:00 AM CDT
Expired
May 24, 2013, 7:00 AM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

Counties Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI, Jefferson County, WI, Marquette County, WI, Ozaukee County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WWUS73 KMKX 240204
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 PM CDT THU MAY 23 2013

...COLD TEMPERATURES TONIGHT...

.THE LAKE BREEZE HAS COOLED TEMPERATURES IN THE KETTLE MORAINE
REGION AND WITH ADDITIONAL COOLING AND DIMINISHING WINDS FROST IS
LIKELY OVER NORTHERN PORTIONS OF SOUTH CENTRAL AND PORTIONS OF
SOUTHEAST WISCONSIN. THE WINDS SHOULD STAY HIGH ENOUGH IN THE
MILWAUKEE RACINE AND KENOSHA AREAS TO PREVENT WIDESPREAD FROST. 

WIZ046-047-051-052-058>060-064-065-070-241015-
/O.NEW.KMKX.FR.Y.0002.130524T0600Z-130524T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-
OZAUKEE-JEFFERSON-WAUKESHA-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BEAVER DAM...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...ELKHORN...
LAKE GENEVA
904 PM CDT THU MAY 23 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY.

* TIMING...FROST IS EXPECTED IN THE EARLY MORNING HOURS.

* TEMPERATURE...LOW TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED
  ACROSS MUCH OF THE ADVISORY AREA.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT
  UNCOVERED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HENTZ
1 follow-up statement
848 
WWUS73 KMKX 240828
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT FRI MAY 24 2013

...COLD TEMPERATURES AND AREAS OF FROST EARLY THIS MORNING...

.TEMPERATURES HAVE COOLED INTO THE MID 30S IN THE KETTLE MORAINE
REGION AND OVER NORTHERN PORTIONS OF SOUTH CENTRAL WISCONSIN.
AREAS OF FROST IS LIKELY OVER THIS REGION THROUGH SUNRISE. 

WIZ046-047-051-052-058>060-064-065-070-241200-
/O.CON.KMKX.FR.Y.0002.000000T0000Z-130524T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-
OZAUKEE-JEFFERSON-WAUKESHA-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BEAVER DAM...WEST BEND...PORT WASHINGTON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...ELKHORN...
LAKE GENEVA
328 AM CDT FRI MAY 24 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* TIMING...FROST IS EXPECTED THROUGH SUNRISE. 

* TEMPERATURE...LOW TEMPERATURES OF 33 TO 36 DEGREES ARE 
  EXPECTED ACROSS MUCH OF THE ADVISORY AREA. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
MG

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at May 23, 3:25 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, May 23, 3:25 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT THU MAY 23 2013

.VERY SHORT TERM...TONIGHT AND FRIDAY.

POLAR HIGH PRESSURE OVER THE PLAINS WILL TRAVERSE TO WRN WI BY 12Z
FRIDAY. MOS GUIDANCE AND 2 METER TEMPS SUGGEST LOW TEMPS WILL BE MID
TO UPPER 30S WITH ONLY PATCHY FROST EXPECTED. GOING FORECAST LOOKS
GOOD WITH NO FROST ADVISORY.

HIGH PRESSURE WILL DOMINATE WITH ABUNDANT SUNSHINE AND LIGHTER
WINDS. 925 TEMPS PLAY OUT WITH 7C IN THE EAST AND AROUND 10C IN THE
WEST. GOING WITH MID 50S LAKESIDE AND MID 60S AT INLAND LOCALES.

.SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY.

LINGERING RIDGE WL RESULT IN CLEARING SKIES FOR A PERIOD FRIDAY
NIGHT ALONG WITH LIGHT WINDS.  THESE CONDITIONS WL ALLOW
TEMPERATURES TO FALL OFF QUICKLY BEFORE HIGH CLOUDS THICKEN FROM
UPSTREAM WARM AIR ADVECTION. AS LAND BREEZE DEVELOPS...COOLER
TEMPERATURES WL DEVELOP OVER INLAND PORTIONS OF LAKESHORE
COUNTIES...WITH POTENTIAL FOR SOME MID-UPPER 30S. MORE CLOUDINESS IN
WESTERN CWA SHOULD PRECLUDE COOLER TEMPS. WL ADD PATCHY FROST
MENTION TO INLAND EASTERN AREA FOR LATER FRI NIGHT.

SHORT TERM GUIDANCE SHOWING A LITTLE MORE RIDGING PERSISTING OVER
SRN WI FRIDAY NIGHT INTO SATURDAY.  UPSTREAM LOW LEVEL JET FOCUSES
ON SRN MN/NRN IA FRI NGT AND PIVOTS NORTHEAST INTO NORTHEAST IA LATE
IN THE NIGHT.  DESPITE LOW LEVELS REMAINING DRY...WESTERN CWA MAY
GET CLIPPED BY MCS THAT WL BE MOVING SOUTHEAST THROUGH SAT MRNG.
BAROCLINIC ZONE THEN LINGERS OVER THE TRI-STATE AREA THROUGH SUNDAY.

LOW LEVEL DRY AIR FEED FROM THE EAST AND NEARBY RIDGING SHOULD
CONTRIBUTE TO EASTERN AREAS REMAINING DRY FOR MOST OF THE HOLIDAY
WEEKEND.  WEAK RIPPLES MOVING THROUGH EXPANDING RIDGE WL THREATEN
WESTERN AREAS WITH SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND...WITH THE BEST CHANCE LATE AT NIGHT INTO THE EARLY MORNING.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.

DIFFERENCES PERSIST THROUGH THE EXTENDED PERIOD BETWEEN THE GFS AND
OTHER MEDIUM RANGE GUIDANCE. GFS REMAINS MORE PROGRESSIVE WITH
PIECES OF ENERGY BEING EJECTED FROM DEEPENING UPSTREAM TROFING OVER
WRN CONUS.  GFS ALSO HAD BEEN MORE PROGRESSIVE IN WEAKENING DEEP LOW
PRESSURE OVER NORTHEAST CONUS BUT WITH 12Z RUN...HAS COME INTO
BETTER AGREEMENT WITH SLOWER ECMWF. HENCE WL BE LEANING TOWARD DRIER
AND ULTIMATELY WARMER SCENARIO /ECMWF/ FOR MOST OF THIS PERIOD.
WITH THIS SOLUTION...MORE AMPLIFIED HIGH PRESSURE AFFECTS MORE OF
WRN GTLAKES EARLY IN THE PERIOD AND AGAIN WED INTO THU.

BEST CHANCE FOR WIDESPREAD CONVECTION LOOKS TO BE TUE INTO WED WHEN
PUSH OF WARM AIR COINCIDES WITH PASSING MID-LEVEL SHORT WAVE.  WARM
AIR CONTINUES TO SPREAD IN FOR WED AND THU WITH LIMITED COLUMN
MOISTURE. CAPPING INVERSION DEVELOPS WHICH IS EXPECTED TO SUPPRESS
CONVECTION DURING THIS PERIOD WITH TEMPS WARMING TO SUMMER LEVELS BY
THU. HOWEVER DUE TO UNCERTAINTY...WL NEED TO CARRY TOKEN SCHC POPS
IN OTHER PERIODS WITH REGARD TO UPPER LEVEL PATTERN AT THIS POINT.

&&

.AVIATION /00Z TAFS/...MVFR CLOUD DECK GRADUALLY ERODING FROM THE
NORTH...BECOMING SCATTERED AND EVENTUALLY CLEAR BY MID EVENING CWA
WIDE. SURFACE HIGH WILL SETTLE ACROSS TONIGHT EASING THE NORTH
WINDS..THOUGH WINDS WILL REMAIN GUSTY IN THE EAST INTO THE EVENING
HOURS. THE HIGH WILL DOMINATE ON FRIDAY WITH A MUCH LIGHTER WIND
REGIME AND PLENTY OF SUNSHINE.

&&

.MARINE...PERSISTENT AND GUSTY NNE WINDS HAVE RESULTED IN HIGH
WAVES. GRADIENT EXPECTED TO VERY SLOWLY RELAX A BIT INTO THE EVENING
BUT THE WAVES WILL BE SLOW TO EASE. PONDERED AN EXTENSION TO THE
SMALL CRAFT HEADLINE BUT WILL LET EVENING SHIFT REASSESS TRENDS WITH
RESPECT TO WAVE CESSATION BASED ON WINDS FINALLY ABTE SOME. FOR
NOW...GOING END TIMES ARE PLAUSIBLE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT FRIDAY FOR LMZ644>646.
     SMALL CRAFT ADVISORY UNTIL 1 AM CDT FRIDAY FOR LMZ643.

&&

.CONFIDENCE...
TONIGHT AND FRIDAY...MEDIUM.
FRIDAY NIGHT THROUGH SUNDAY...MEDIUM.
SUNDAY NIGHT THROUGH THURSDAY...MEDIUM.

VERY SHORT TERM AND AVIATION/MARINE...PC
SHORT TERM/LONG TERM...MBK
Hazardous weather outlook, May 23, 2:46 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT THU MAY 23 2013

WIZ046-047-051-052-056>060-062>072-242000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
246 PM CDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW PATCHY FROST TO
DEVELOP LATE TONIGHT AWAY FROM LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

PATCHY FROST IS EXPECTED LATE FRIDAY NIGHT IN PORTIONS OF
SOUTHEAST AND EAST CENTRAL WISCONSIN...AWAY FROM LAKE MICHIGAN.

THERE ARE SMALL CHANCES OF THUNDERSTORMS MAINLY WEST AND SOUTH OF
MADISON DURING THE MEMORIAL DAY WEEKEND. THE CHANCE FOR
THUNDERSTORMS EXPANDS ACROSS THE ENTIRE REGION ON TUESDAY AND
WEDNESDAY AS A WARM FRONT MOVES INTO THE REGION.

A SMALL CHANCE FOR THUNDERSTORMS CONTINUES NEXT THURSDAY AS WARM
AND MORE HUMID AIR SETTLES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THROUGH NEXT TUESDAY.

LMZ643>646-242000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
246 PM CDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO BRISK AND GUSTY
NORTH WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE ARE CHANCES OF THUNDERSTORMS NEXT TUESDAY THROUGH THURSDAY
AS A WARM FRONT MOVES ACROSS THE REGION.

SOUTHWEST WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS NEXT
THURSDAY.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Frost Advisories in Wisconsin, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.